Alert archive / North Dakota / Wind Advisories in 2007
Wind Advisory 11, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Apr 19, 2007, 3:10 AM MDT for 26 counties in North Dakota. It took effect at Apr 19, 2007, 4:00 AM MDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2007, 3:10 AM MDT (09:10 UTC)
- In effect from
- Apr 19, 2007, 4:00 AM MDT
- Expired
- Apr 19, 2007, 6:00 PM MDT
- In force
- 14 hr
- Issued by
- NWS Bismarck, ND
All 26 counties
Adams County, ND, Billings County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Renville County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 74 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.2 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3253 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KBIS 190910 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 410 AM CDT THU APR 19 2007 ...VERY WINDY ONCE AGAIN ACROSS CENTRAL AND WESTERN NORTH DAKOTA... .A DEEP SURFACE LOW PRESSURE SYSTEM HAD SLOWED ITS NORTHEAST PROGRESSION OVERNIGHT SO WILL ONCE AGAIN BE RESPONSIBLE FOR A TIGHT PRESSURE GRADIENT ACROSS WEST AND CENTRAL NORTH DAKOTA. SOUTHEAST WINDS OF 30 TO 40 MPH...WITH A FEW GUSTS TO 45 MPH ARE POSSIBLE. TRAVEL WILL ONCE AGAIN BE DIFFICULT FOR HIGH PROFILE VEHICLES. WINDS WILL DIMINISH THIS EVENING. NDZ001>003-009>011-017>022-031>037-040>048-050-051-191715- /O.NEW.KBIS.WI.Y.0011.070419T1000Z-070420T0000Z/ DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN- MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON- BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...GARRISON...MCCLUSKY...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 410 AM CDT THU APR 19 2007 /310 AM MDT THU APR 19 2007/ ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. A DEEP LOW PRESSURE SYSTEM WILL MOVE NORTHEAST TODAY AND TONIGHT ACROSS WEST NORTH DAKOTA AND EAST MONTANA. THIS WILL PRODUCE A SECOND DAY OF VERY WINDY CONDITIONS ACROSS WEST AND CENTRAL NORTH DAKOTA. SOUTHEAST WINDS OF 30 TO 40 MPH WILL BE LIKELY WITH HIGHER GUSTS POSSIBLE. WINDS WILL INITIALLY BE STRONGER ACROSS WESTERN PARTS OF THE STATE...AND GRADUALLY STRENGTHEN ACROSS CENTRAL PARTS OF THE STATE. WINDS WILL DIMINISH AFTER 7 PM CDT...OR 6 PM MDT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED...WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. OTHER OUTDOOR ACTIVITIES SUCH AS CONSTRUCTION WORK WILL BE MORE DIFFICULT. USE EXTRA CAUTION. $$ MEYER/HAMILTON
1 follow-up statement
000 WWUS73 KBIS 191549 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1049 AM CDT THU APR 19 2007 ...VERY WINDY ACROSS CENTRAL AND WESTERN NORTH DAKOTA... .A DEEP SURFACE LOW PRESSURE SYSTEM IN MONTANA WILL AGAIN BE RESPONSIBLE FOR A TIGHT PRESSURE GRADIENT ACROSS WEST AND CENTRAL NORTH DAKOTA. SOUTHEAST WINDS OF 30 TO 40 MPH...WITH A FEW GUSTS TO 45 MPH ARE POSSIBLE. TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. WINDS WILL DIMINISH THIS EVENING. NDZ001>003-009>011-017>022-031>037-040>048-050-051-200000- /O.CON.KBIS.WI.Y.0011.000000T0000Z-070420T0000Z/ DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN- MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON- BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...GARRISON...MCCLUSKY...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 1049 AM CDT THU APR 19 2007 /949 AM MDT THU APR 19 2007/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. A DEEP SURFACE LOW PRESSURE SYSTEM IN MONTANA WILL AGAIN BE RESPONSIBLE FOR A TIGHT PRESSURE GRADIENT ACROSS WEST AND CENTRAL NORTH DAKOTA. SOUTHEAST WINDS OF 30 TO 40 MPH...WITH A FEW GUSTS TO 45 MPH ARE POSSIBLE. TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. WINDS WILL DIMINISH THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED...WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. OTHER OUTDOOR ACTIVITIES SUCH AS CONSTRUCTION WORK WILL BE MORE DIFFICULT. USE EXTRA CAUTION. $$ JF
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Apr 19, 3:03 AM MDT, 7 minutes earlier.
Area forecast discussion, Apr 19, 3:03 AM MDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 403 AM CDT THU APR 19 2007 .SHORT TERM... FORECAST CONCERNS IN THE SHORT TERM DEAL WITH PRECIPITATION CHANCES WITH TWO STORM SYSTEMS. THE FIRST...STILL TAKING SHAPE OVER THE NORTHERN ROCKIES AND EXPECTED TO IMPACT THE REGION TODAY THROUGH FRIDAY. THE SECOND SHOULD IMPACT THE REGION FRIDAY NIGHT THROUGH SUNDAY MORNING. THE MODELS ARE IN FAIR AGREEMENT SO WILL UTILIZE A MODEL BLEND. WINDS WILL ONCE AGAIN BE A CONCERN TODAY AS WELL. DUE TO MONTANA SYSTEM KICKING OUT SLOWER THAN PREVIOUS THOUGHT...TIGHT SURFACE PRESSURE GRADIENT WILL ONCE AGAIN DEVELOP ACROSS ND. MODEL BUFR SOUNDINGS INDICATE SOUTHEAST WINDS OF 25-35 KT THROUGH 85H. THE BIS AND MINOT 88D VAD WIND PROFILES HAVE INDICATED 60-70 KT WINDS JUST OFF THE SURFACE FOR SEVERAL HOURS NOW. WILL GO AHEAD AND ISSUE A WIND ADVISORY FOR MOST OF THE CWA THROUGH 7 PM. CURRENT SURFACE ANALYSIS AT 6Z SHOWED A FRONTAL ZONE...ASSOCIATED WITH A DEVELOPING STORM SYSTEM...DRAPED ACROSS EASTERN MT. GOOD MOISTURE CONVERGENCE ALONG THE FRONT HAS ACTED TO FOCUS A LINE OF SHOWERS AND THUNDERSTORMS ACROSS THIS REGION OVER THE LAST SEVERAL HOURS. FARTHER EAST...OUT AHEAD OF THIS SYSTEM...SOUTHEAST WINDS OF 15 TO 25 MPH HAVE BEEN SUSTAINED ACROSS MUCH OF WESTERN AND CENTRAL NORTH DAKOTA DURING THE EARLY MORNING HOURS. THIS HAS HELPED KEEP TEMPERATURES UP...WITH READINGS AT 6Z RANGING FROM THE MID 40S TO THE MID 50S. AM EXPECTING ANOTHER WINDY DAY ACROSS THE REGION TODAY. RAIN SHOULD SLOWLY BEGIN THE MOVE INTO PARTS OF WESTERN NORTH DAKOTA THIS MORNING. HAVE SLOWED THE EASTWARD PROGRESS DOWN SLIGHTLY FROM PREVIOUS FORECAST AS CURRENT RADAR RETURNS SHOW A SLOWER EASTWARD PROGRESSION THEN PREVIOUSLY THOUGHT. HOWEVER...BY THIS AFTERNOON GOOD DYNAMICS ASSOCIATED WITH A NEGATIVELY TILTED UPPER LEVEL TROUGH...AS WELL AS GOOD LOW LEVEL MOISTURE CONVERGENCE SHOULD OVERSPREAD MUCH OF THE REGION BRINGING A WAVE OF RAIN TO THE REGION. SOME THUNDERSTORMS ARE ALSO POSSIBLE THIS AFTERNOON AS THE MODELS ARE CONSISTENT IN GENERATING SOME CAPE AND LOW LIS. IN ADDITION...A BRIEF PERIOD OF A RAIN SNOW MIX WILL ALSO BE POSSIBLE LATE TONIGHT IN THE NORTHWEST AS THE SYSTEM WRAPS A LITTLE COLD AIR INTO THE AREA. RAIN WILL THEN END FROM SOUTH TO NORTH EARLY ON FRIDAY MORNING AS THE SYSTEM MOVES DUE NORTH INTO CANADA. SHORT WAVE RIDGING BRIEFLY BUILDS IN OVER THE REGION ON FRIDAY DRYING THINGS OUT BEFORE THE SECOND SYSTEM ARRIVES ON FRIDAY NIGHT BRINING ANOTHER GOOD SHOT FOR SOME SHOWERS AND THUNDERSTORMS TO THE REGION. EXPECT TEMPERATURES TO BE NEAR TO SLIGHTLY ABOVE NORMAL IN THE SHORT TERM PERIOD. .LONG TERM... FEW CHANGES IN THE LONG TERM PERIOD TODAY. GFS/ECMWF IN PRETTY GOOD AGREEMENT IN THE DAY 4-5 PERIOD. THE CANADIAN WHICH SHOWED A SLOWER SOLUTION WAS THE OUTLIER AND WAS DISCOUNTED. WILL FOLLOW A GFS/ECMWF SOLUTION. AT 12Z SUNDAY THE MAIN UPPER LEVEL TROUGH IS LOCATED OVER THE CENTRAL PLAINS WITH WEAK TROFFINESS EXTENDING INTO THE NORTHERN PLAINS. THE SURFACE TROUGH EXTENDS FROM THE CENTRAL PLAINS INTO THE EASTERN DAKOTAS. WILL LEAVE CURRENT POPS ALONE FOR SUNDAY BUT THIS MAY BE A LITTLE SLOW AS BEST FORCING WILL LIKELY BE OVER THE EASTERN CWA. WE DID REMOVE THE SLIGHT CHANCE POPS IN THE FAR EASTERN CWA SUNDAY NIGHT AS SYSTEM SHOULD BE EAST OF THE AREA BY THEN. SHORTWAVE RIDGE PUSHES INTO THE SOUTHERN CWA SUNDAY NIGHT AND MONDAY WITH A WEAK ZONAL TO NORTHWEST FLOW ACROSS THE NORTH. MONDAY NIGHT THE FAR SOUTHERN CWA MAY SEE SOME SHOWERS ASSOCIATED WITH THE NEXT UPPER LOW MOVING ACROSS THE SOUTHWEST U.S. CURRENT POPS LOOK REASONABLE WITH ONLY A SLIGHT CHANCE OF SHOWERS OVER THE FAR SOUTHERN TIER COUNTIES. REMAINDER OF THE FORECAST UNCHANGED AS QUASI-ZONAL FLOW PREVAILS. GFS INDICATES A COLD FRONT MOVING ACROSS THE CWA WEDNESDAY NIGHT WITH THE SURFACE LOW OVER SOUTHERN CANADA. PRECIP ASSOCIATED WITH THIS IF IT PANS OUT WOULD LIKELY BE VERY LIGHT. THEREFORE ADDED A DRY DAY 8 AND COOLED IT DOWN 3-5 DEGREES FROM DAY 7 TEMPERATURES. && .AVIATION... MAIN PROBLEM WITH AVIATION TODAY WILL BE TIMING OF MVFR-IFR CIGS AS THE SURFACE AND UPPER LOWS LIFT NORTH THROUGH EASTERN MONTANA. LOWEST CIGS AND VSBYS WILL BE OVER THE FAR WEST CLOSEST TO THE LOW PRESSURE SYSTEM...WITH A BAND OF LOWER CIGS LIFTING THROUGH THE CENTRAL AND EASTERN CWA. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR NDZ001>003-009>011-017>022-031>037-040>048-050-051. && BIRK/MEYER/HAMILTON
Hazardous weather outlook, Apr 18, 3:11 PM MDT, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 411 PM CDT WED APR 18 2007 NDZ002>005-010>013-019>023-025-034>037-042-045>048-050-051-192115- BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER- STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 411 PM CDT WED APR 18 2007 /311 PM MDT WED APR 18 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH DAKOTA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A LOW PRESSURE SYSTEM NOW IN WYOMING WILL TRACK NORTH INTO CANADA THURSDAY AND FRIDAY BRINGING A FEW THUNDERSTORMS AND SHOWERS OF RAIN TO THE REGION ON THURSDAY. NO THUNDER IS EXPECTED ON FRIDAY BUT RAIN SHOWERS WILL LINGER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ018-031>033-040-041-043-044-192115- DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 411 PM CDT WED APR 18 2007 /311 PM MDT WED APR 18 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT A WIND ADVISORY IS IN EFFECT UNTIL 1 AM CDT...OR MIDNIGHT MDT TONIGHT. SOUTHEAST WINDS 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH CAN BE EXPECTED THIS EVENING. THE WINDS WILL DIMINISH SLOWLY THROUGH MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A LOW PRESSURE SYSTEM NOW IN WYOMING WILL TRACK NORTH INTO CANADA THURSDAY AND FRIDAY BRINGING A FEW THUNDERSTORMS AND SHOWERS OF RAIN TO THE REGION ON THURSDAY. NO THUNDER IS EXPECTED ON FRIDAY BUT RAIN SHOWERS WILL LINGER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ001-009-017-192115- DIVIDE-WILLIAMS-MCKENZIE- 411 PM CDT WED APR 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT A WIND ADVISORY IS IN EFFECT UNTIL 10 AM CDT...OR 9 AM MDT TONIGHT. SOUTHEAST WINDS 25 TO 35 MPH WITH GUSTS OF UP TO 45 MPH CAN BE EXPECTED THIS EVENING. THE WINDS WILL DIMINISH BELOW ADVISORY CRITERIA AFTER SUNSET. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A LOW PRESSURE SYSTEM NOW IN WYOMING WILL TRACK NORTH INTO CANADA THURSDAY AND FRIDAY BRINGING A FEW THUNDERSTORMS AND SHOWERS OF RAIN TO THE REGION ON THURSDAY. NO THUNDER IS EXPECTED ON FRIDAY BUT RAIN SHOWERS WILL LINGER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Advisories in North Dakota, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.